| Catalog Number |
SECX-8-60-135 |
| Medical Device Problem Code |
Activation, Positioning or Separation Problem (2906)
| Health Effect - Clinical Code |
No Information (3190)
| Date of Event |
09/12/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Physician was attempting to use protege rx along with a non medtronic 9fr (terumo) sheath, guide wire and a spider fx embolic protection device.Device was prepared according to ifu with no abnormality.The lesion was pre dilated using a non medtronic balloon.There was no resistance when delivering the device.It was reported that the device only partially deploy.The mechanism of the deployment and the handle of the equipment were not damaged before the deployment failure occurred.The device which was deployed about 1cm was forcibly pulled into the guiding catheter and collected.The stent was never implanted.When deploying protégé rx, it was quite hard and difficult to be released.The outer sheath was pulled with great force, the stent could be deployed about 1 cm.However, no matter how may forces the outer sheath was pulled with, it could not be pulled any further, and the stent could not be deployed any further.The deployment was given up, and the protege rx, which had been deployed about 1 cm, was pulled little by little inside the blood vessel, and it was put into the guide catheter eventually and was recovered.
Additional Manufacturer Narrative
Image review: one image received from the customer shows the outer sheath pulled back, exposing the stent and distal inner.Product analysis: the protégé rx was returned for evaluation.The stent was partially exposed within its packaging when it was returned.No ancillary devices or procedure notes were returned for evaluation.The protégé rx device was returned with the outer sheath pulled back, exposing a portion of the stent and distal inner lumen.No abnormalities were noted on the exposed stent.Red sanguine material were observed within the blue outer sheath.The touhy borst valve was able to be tightened and loosened.A 10cc water filled syringe was attached to the y-manifold luer lock and the annual spaces were flushed.Red sanguine material was observed exiting the distal tip of the catheter.A 0.014¿ guidewire was loaded through the distal tip and navigated out the proximal wire port with ease.The guidewire loaded stent delivery system was loaded into a deployment apparatus and would not deploy when a maximum peak force of 2.90lbs was applied.A bend was noted on the deployment paddle when the stent was attempting to deploy.An attempt was made to manually deploy the stent but was met with resistance and the stent was unable to deploy.The blue outer sheath was skived proximally, and the stent was removed.Visual inspection of the stent revealed no abnormalities.No abnormalities noted to the distal inner guidewire lumen and retainer, however dried red sanguine materials were noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: the protégé rx was attempted to treat a mildly calcified lesion in the internal carotid artery presenting 80% stenosis.The tuohy-borst valve was turned counter-clockwise to unlock the outer sheath prior to deployment attempt.It is unknown if vessel damage occurred as neither intra venous ultrasound (ivus) or vessel endoscopy were carried out.The procedure was completed using another stent, which was successfully deployed.The patient is being monitored.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.